Thunderstorm Wind, Lipscomb
- When
- May 5, 12:17 PM CST
- Where
- Lipscomb County, Follett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.430, -100.130
Severe thunderstorms produced large hail and tornadoes across the eastern Texas Panhandle during the evening and early morning hours. One tornado did cause extensive damage in Gray County and another tornado which traveled from northeastern Collingsworth County into southeastern Wheeler County caused damage to a stand of trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail and tornadoes across the eastern Texas Panhandle during the evening and early morning hours. One tornado did cause extensive damage in Gray County and another tornado which traveled from northeastern Collingsworth County into southeastern Wheeler County caused damage to a stand of trees. Another tornado in Collingsworth County caused no damage. No injuries were reported from the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 5, 11:44 AM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1244 PM CDT SAT MAY 5 2007
.AVIATION...
NO CHANGES FROM EARLIER THINKING. CONVECTION WILL REMAIN EAST OF TAF
SITES.
07
&&
.PREV DISCUSSION... /ISSUED 1228 PM CDT SAT MAY 5 2007/
UPDATE...
18Z UPPER AIR OBSERVATION WILL BE MADE...WITH NEW UPPER AIR DATA
AVAILABLE SOON.
HAVE ISSUED UPDATE TO INCLUDE POPS FOR THIS AFTN OVER ERN ZONES...AND
HAVE ALSO INCREASED POPS TNGT OVER ERN HALF. VERY UNSTABLE AIRMASS
AHEAD OF DRYLINE WILL SUPPORT ISOLATED TO SCT TSTMS.
COCKRELL
PREV DISCUSSION... /ISSUED 649 AM CDT SAT MAY 5 2007/
AVIATION...
STRONG SOUTHWESTERLY SURFACE FLOW WITH WINDS GUSTING IN EXCESS OF 40
MPH TODAY. MVFR CONDITIONS WILL CONTINUE IN A FEW AREAS AS PATCHY
AREAS OF LOW CLOUDS AND FOG PERSIST UNTIL MID MORNING. THERE IS A
CHANCE OF WIDELY SCATTERED SEVERE THUNDERSTOMS LATE THIS AFTERNOON
AND EVENING FOR THE EASTERN HALF OF THE PANHANDLES WITH THE POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS.
PREV DISCUSSION... /ISSUED 600 AM CDT SAT MAY 5 2007/
DISCUSSION...
WHAT A PACKAGE THE WEATHER FORECAST WILL BE A COMPLEX ONE WITH THE
STRONG SURFACE LOW PRESSURE OVER EASTERN COLORADO AND AN ASSOCIATED
DRYLINE EXTENDING SOUTH ACROSS THE TEXAS/NEW MEXICO BORDER.
FIRST...STRONGER WINDS ALOFT WILL MIX TOWARD THE SURFACE
TODAY...RESULTING IN WINDY CONDITIONS AREAWIDE. WIND SPEEDS OVER THE
OKLAHOMA PANHANDLE SHOULD BE A BIT STRONGER...AND REQUIRED A WIND
ADVISORY FOR TODAY.
WEST OF THE DRYLINE...LOWER DEWPOINTS SHOULD FILTER INTO THE WESTERN
PARTS OF THE AREA. THOUGH WIND SPEEDS WOULD EASILY MEET RED FLAG
CRITERIA...RELATIVE HUMIDITIES WILL STRUGGLE TO GET TO 15 PERCENT DUE
TO THE COOLER HIGH TEMPERATURES AND BROKEN MID AND HIGH CLOUDS.
ISSUED A FIRE DANGER STATEMENT INSTEAD.
THE EAST SIDE OF THE DRYLINE WILL BE MOIST AND UNSTABLE...SO
THUNDERSTORMS ARE POSSIBLE OVER THE CENTRAL AND EASTERN PARTS THIS
AFTERNOON AND EVENING. THE SEVERE THREAT WILL BE HEIGHTEN EAST OF THE
CAPROCK WHERE THE MOISTURE IS DEEPER AND SHEAR IS BEST.
RAIN CHANCES IMPROVE SUNDAY WHEN THE UPPER LOW PRESSURE SYSTEM LIFTS
INTO CENTRAL PLAINS...AND WILL PERSIST INTO NEXT WEEK AS THE LONGWAVE
TROUGH SLIDES SLOWLY EAST. EXTENDED THUNDERSTORMS INTO WEDNESDAY
GIVEN THE TIMING OF THE LATEST ENSEMBLE GUIDANCE. UPPER LEVEL RIDGING
IS STILL SCHEDULED TO FILL BEHIND THE EXITING TROUGH THURSDAY AND
FRIDAY.
NUNEZ
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
07/03TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1249 PM CDT SAT MAY 5 2007 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1249 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES TODAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND EAST OF THE DRYLINE LATE THIS AFTERNOON OR THIS EVENING. THE POTENTIAL FOR STORMS IS EXPECTED TO REMAIN EAST OF LINE EXTENDING FROM GUYMON TO AMARILLO. WITHIN THIS AREA...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM BEAVER OKLAHOMA TO CANADIAN TEXAS AND A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM LIBERAL KANSAS TO CLAUDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. A WIND ADVISORY IS ALSO IN EFFECT FOR TODAY ACROSS THE OKLAHOMA PANHANDLE...WHERE STRONG SOUTHWEST WINDS OF UP TO 35 MPH ARE EXPECTED ALONG WITH GUSTS TO 50 MPH. CAUTION IS ADVISED ON AREA LAKES ACROSS THE TEXAS PANHANDLE AS WINDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY LEVEL CRITERIA. STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN AN INCREASED FIRE DANGER...ESPECIALLY ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES THIS EVENING. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY. SP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1236 PM CDT SAT MAY 5 2007 OKZ003-TXZ005-010-051830- BEAVER OK-HEMPHILL TX-LIPSCOMB TX- 1236 PM CDT SAT MAY 5 2007 ...STRONG THUNDERSTORMS IN EASTERN BEAVER...HEMPHILL AND LIPSCOMB COUNTIES... AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHWEST OF SLAPOUT AND 6 MILES NORTH OF CANADIAN. THE STORMS WERE MOVING NORTHEAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES...ESPECIALLY IN THE TOWNS OF CANADIAN...LIPSCOMB...HIGGINS...DARROUZETT... FOLLETT...BEAVER AND SLAPOUT...STAY TUNED TO LOCAL MEDIA AND WEATHER RADIO FOR POSSIBLE WARNINGS IF THE STORMS INTENSIFY. SP
The Dodge City radar (KDDC), 149 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
8 hail, 4 tornado, 1 thunderstorm wind. Local standard time, as filed.
The tornado remained over open country and the path length and path width were estimated. No damage or injuries were reported.
Reported five to seven miles south and two miles west of Texola Oklahoma by Deputy Sheriff.
This tornado developed fourteen miles northeast of Lutie in northeastern Collingsworth County and tracked north northeast for about a half a mile before exiting Collingsworth County about fourteen and a half miles northeast of Lutie at 1828 CST. The tornado continued north northeast into Wheeler County before finally dissipating nine miles east northeast of Shamrock at 1836 CST. The tornado caused no damage in Collingsworth County. No injuries were reported. The damage was confirmed by a survey conducted by WFO OUN.
This tornado developed fourteen miles northeast of Lutie in extreme northeastern Collingsworth County and entered Wheeler County about eight miles east southeast of Shamrock at 1828 CST. The tornado then continued north northeast for about another six miles before dissipating nine miles east northeast of Shamrock. The tornado was rated an EF0 in extreme northeastern Collingsworth County...but was rated an EF1 in Wheeler County where a stand of trees was damaged. No injuries were reported. Damage was verified by WFO OUN.
The tornado developed about five miles southwest of Pampa at 2240 CST and tracked northeast for about two miles before dissipating at 2246 CST three miles southwest of Pampa. An off-duty National Weather Service employee...who was chasing in the area...saw a power flash about 2241 CST. Although no injuries were reported...damage occurred at the National Oilwell Varco Plant to three buildings which also had windows blown out and several oil rigs were blown around.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34280, 34284, 34288, 58130, 34292, 58127, 58129, 34276, 34293, 34295, 34296, 34298, 34299.